MAUDE Adverse Event Report: ZOLL MEDICAL CORPORATION X SERIES; DEFIBRILLATOR/PACEMAKER

ZOLL MEDICAL CORPORATION X SERIES; DEFIBRILLATOR/PACEMAKER
Model Number X SERIES
Medical Device Problem Code Failure to Discharge (1169)
Health Effect - Clinical Codes Cardiac Arrest (1762); Death (1802)
Date of Event 04/23/2017
Type of Reportable Event Death
Additional Manufacturer Narrative
Zoll medical corporation has received the product and will be providing a follow-up report when our investigation is completed.
 
Event or Problem Description
Complainant alleged that while attempting to defibrillate a patient (age & gender unknown), after three discharges, on the fourth attempt the device failed to discharge.Complainant indicated that the patient subsequently expired.
 
Additional Manufacturer Narrative
Zoll medical corporation evaluated the device and multi-function cable and the device performed to specification.The device was recertified and returned to the customer.Review of the clinical data file confirmed that an initial attempt to discharge was unsuccessful and that the second attempt was delivered.The data also confirmed that the malfunction was not related to the multi-function cable as a second multi-function cable behaved in the same manner as the first.Once the device was charged the device immediately prompted "charge lead fault" and when charged, then prompted "charged lead fault".This indicates that if the shock button was pressed at this time, the device would not have delivered therapy as the impedance was outside the valid patient range.This occurs by design, as a shock would not be effective at that impedance range.The observed lead faults along with the high impedance measured during the discharge are an indication of poor coupling between the electrode pads and the patient's skin.However, this could not be firmly established as the electrode pads were disposed of at the facility and were not part of this investigation.Analysis of reports of this type has not identified an increase in trend.

Brand Name
X SERIES
Common Device Name
DEFIBRILLATOR/PACEMAKER
Manufacturer (Section D)
ZOLL MEDICAL CORPORATION
269 mill road
chelmsford MA 01824
MDR Report Key6583255
Report Number1220908-2017-01110
Device Sequence Number18850696
Product Code MKJ
UDI-Device Identifier00847946004330
UDI-Public00847946004330
Combination Product (Y/N)N
Initial Reporter StateNH
Initial Reporter CountryUS
PMA/510(K) Number
K112432
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/02/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Model NumberX SERIES
Device Catalogue NumberX SERIES
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/05/2017
Initial Date Received by Manufacturer 05/02/2017
Supplement Date Received by Manufacturer05/02/2017
Initial Report FDA Received Date05/22/2017
Supplement Report FDA Received Date08/10/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;